Stochastic Models of Sediment Motion on Flat Bed

by Che S. Hung, Asst. Prof.; Dept.of Civ. Engrg., Colorado State Univ., Fort Collins, Colo.,
Hsieh Wen Shen, (M.ASCE), Prof.; Dept.of Civ. Engrg., Colorado State Univ., Fort Collins, Colo.,


Serial Information: Journal of the Hydraulics Division, 1976, Vol. 102, Issue 12, Pg. 1745-1759


Document Type: Journal Paper

Abstract: Plausible stochastic models for resting period, moving period, and step length are constructed to describe the longitudinal sediment motion on a flat bed under steady uniform flows. Resting period is found to be compound exponentially distributed (J-shaped) with a random hazard rate which has a monotonically decreasing probability density function. Step length and resting period are found to be exponentially distributed (J-shaped) when the flow is slow. They possess bell-shaped probability density functions when the flow is faster and have weak associations with the preceding resting period.

Subject Headings: Sediment transport | Stochastic processes | Bed materials | Steady flow | Uniform flow | Hazardous materials | Flow distribution

Services: Buy this book/Buy this article

 

Return to search